Could this be anxiety?

I don't know if anyone can help or suggest anything. It all started 10 weeks ago and I'm not sure if it's allergy related, a virus/bug or anxiety

I started feeling off balance. It wasn't too base if I kept moving. If I stand or sit still I'd feel like I was going to topple over. I was also having dulll headaches, tingling in my tempo lessons my nose. Then I started struggling breathing. My chest feels heavy and it feels as if I'm breathing through a straw or cloth over my mouth and nose. But my lungs sound fine according to the doctor. My nose feels swollen internally. I've also got thick, yellow post nasal drip that's come back clear for infection. I've had an ear infection in both ears and streptococcus. In the past my throat has swollen to the point of closing. The NHS did some basic allergy testing but nothing showed up. I'm on antihistamines, steroids, steroid nasal spray and garlic tablets as the doctor's thinking sinitus and rhinitis now. Does this sound right? But the steroids don't seem to of reduced the nasal swelling or my breathing. I've had the odd half hour where my breathing seems clearer. The one time was when I managed to cough some mucus up. I'd just love to be able to breath again and not be told it's anxiety and go away.

5 Replies

  • Hello

    I am sorry you are suffering so much and because you are it will no doubt be making you feel anxious , I am not sure anxiety can give you though symptoms you describe , it could make them worse though

    I would go back to the Doctors , maybe even see another one in the same surgery , I know you have had tests done and I am sure it is nothing serious as they seem to have come back clear but there does sound like there is an underlying problem that they seem to be missing and maybe another Doctor might pick up on that , but one thing you need to make clear is you cannot carry on suffering this way

    I hope you get some answers and this improves :-)

    Take Care x

  • Thank you for replying. I'm going back to my GP and insisting on a referral to somewhere. I forgot to say that I've also started with muscle spasms. As I'd not had them for about 5 days I thought it was side effects of tablets. But they've started again today and a family member has managed to video it so hopefully if I get a referral I can at least show that. The nurse at my GP has been with me while I had one of these spasms but my GP seemed unconcerned. But thank you again for replying as I do suffer with anxiety and with my doctor saying it's all anxiety I thought I was going crazy but I know my body best and I don't feel well not anxious.

  • Love, did you take any antibiotics before your symptoms started? For me, that was the culprit for these symptoms. Let me know if so, and I'll have some ideas. Meanwhile, if you did, please get a magnesium supplement to take right away. It cannot hurt you and all antibiotics leach magnesium from the body which can make us feel terrible.

  • Thank you for replying. I had the off balance, breathlessness, headaches & tingling all before medication. The antibiotics seemed to make things worse & I spent days curled in a ball but the streptococcus & ear infection had shown by then so stuck with the antibiotics even though they were making me ill just to clear the infections up. The new symptom is the spasms which started near the end of the antibiotics. At the moment I'm only taking garlic tablets & the steroid nasal spray. But trying to eat healthy with lots of veg to try & get vitamins. I'll look into getting some magnesium.

  • Okay, can you tell me what kind of antibiotic you took? Some can really cause trouble, especially in combination with steroids and pain killers. I have a toxicity syndrome caused by cipro and avelox--fluoroquinolones. If you took any of that family, it's important to never take them again (actually, avoid them even if you haven't) but antibiotics leach magnesium from us, and necessary digestion bacteria, so please take a magnesium supplement and a probiotic every day for a while to fortify yourself. They may be a little pricey, but it's very important and worth it.

You may also like...